Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 23, NWS New York, NY

September 8, 2011Orange County, Ulster County, New York

NWS New York, NY issued this river flood warning at Sep 8, 2011, 6:42 AM EDT for Orange County, Ulster County, New York. It took effect at Sep 8, 2011, 7:10 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 6:42 AM EDT (10:42 UTC)
In effect from
Sep 8, 2011, 7:10 AM EDT
Expired
Sep 9, 2011, 6:20 PM EDT
In force
35 hr
Issued by
NWS New York, NY
Flood severity
Minor

Counties Orange County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wallkill at Gardiner (GRDN6). The gauge peaked at 17.66 ft at Sep 8, 2011, 5:00 PM EDT.

actionminormoderatemajor101509/0809/0909/10
Action stage
10 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WGUS81 KOKX 081042
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
642 AM EDT THU SEP 8 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
WALLKILL RIVER AT GARDINER...

THE STAGE AT THE WALLKILL RIVER AT GARDINER CONTINUES TO RISE...AND SHOULD GO 
ABOVE FLOOD STAGE OF 13 FEET LATER THIS MORNING. MINOR FLOODING IS EXPECTED. 
THE RIVER SHOULD CREST AT A STAGE NEAR 15 FEET TODAY...AND THEN FALL BELOW 
FLOOD STAGE LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


&&

NYC071-111-082242-
/O.NEW.KOKX.FL.W.0023.110908T1110Z-110909T1836Z/
/GRDN6.1.ER.110908T1110Z.110908T1800Z.110909T0636Z.NO/
642 AM EDT THU SEP 8 2011

* AT 06AM THURSDAY THE STAGE WAS 12.4 FEET
* FLOOD STAGE IS 13.0 FEET
* AT 16.0 FEET...FLOODING BEGINS TO EFFECT RESIDENTIAL STRUCTURES ALONG 
  SPRINGTOWN ROAD AND DUG ROAD IN NEW PALTZ. WATER LEVEL POSSIBLY UP TO 5 FEET 
  IN THE WORSTEAD MILL IN MONTGOMERY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON MAR 5 1934.  

$$
7 follow-up statements
912 
WGUS41 KOKX 081540
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1140 AM EDT THU SEP 8 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE 
WALLKILL RIVER AT GARDINER...

MODERATE FLOODING ON THE WALLKILL IS NOW FORECAST. 

WHILE THE RAIN HAS CURRENTLY ENDED FOR NOW...THE WALLKILL RIVER CONTINUES
TO RISE DUE TO RUNOFF FROM THE EARLY MORNING RAINS. ADDITIONAL LIGHT TO
MODERATE RAINFALL IS LIKELY THIS AFTERNOON WITH UP TO AN ADDITIONAL 
INCH OF RAINFALL POSSIBLE. 

THE RIVER IS EXPECTED TO CREST THIS EVENING BETWEEN 16 AND 17 FT...
OR UP TO 4 FT ABOVE FLOOD STAGE.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NYC071-111-090340-
/O.EXT.KOKX.FL.W.0023.000000T0000Z-110910T0454Z/
/GRDN6.2.ER.110908T1030Z.110909T0000Z.110909T1654Z.NO/
1140 AM EDT THU SEP 8 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD 
WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER
* UNTIL LATE FRIDAY NIGHT
* AT 11 AM THURSDAY THE STAGE WAS...15.7 FEET
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 13.0 FEET 
* AT 16.0 FEET...FLOODING BEGINS TO EFFECT RESIDENTIAL STRUCTURES ALONG 
  SPRINGTOWN ROAD AND DUG ROAD IN NEW PALTZ. WATER LEVEL POSSIBLY UP TO 5 FEET 
  IN THE WORSTEAD MILL IN MONTGOMERY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JAN 28 1976.  

$$

JST
422 
WGUS81 KOKX 081836
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT THU SEP 8 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING
FOR THE WALLKILL RIVER AT GARDINER...

MODERATE FLOODING OCCURRING ON THE WALLKILL. 

WHILE IT IS NOT RAINING...THE WALLKILL RIVER CONTINUES TO RISE DUE TO
RUNOFF FROM THE EARLY MORNING HEAVY RAIN. ADDITIONAL LIGHT RAINFALL 
IS LIKELY THIS EVENING WITH UP TO AN ADDITIONAL HALF INCH OF RAINFALL
POSSIBLE. 

THE RIVER IS EXPECTED TO CREST THIS EVENING AT 17.5 TO 18 FT...
OR UP TO 5 FT ABOVE FLOOD STAGE. THIS IS 2 TO 2.5 FEET BELOW THE STAGE THAT 
WAS OBSERVED THE OTHER WEEK DURING IRENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NYC071-111-090636-
/O.CON.KOKX.FL.W.0023.000000T0000Z-110910T0454Z/
/GRDN6.2.ER.110908T1030Z.110909T0000Z.110909T1654Z.NO/
236 PM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE WALLKILL RIVER AT GARDINER
* UNTIL LATE FRIDAY NIGHT
* AT 2 PM THURSDAY THE STAGE WAS 17.2 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* AT 18.0 FEET...FLOODING BEGINS ON ROUTE 213 NEAR DASHVILLE IN THE VICINITY OF 
  THE PERRINES COVERED BRIDGE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.9 FEET ON AUG 29 2011.  

$$
239 
WGUS81 KOKX 090249
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1049 PM EDT THU SEP 8 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
WALLKILL RIVER AT GARDINER...

WHILE THE WALLKILL RIVER CRESTED THURSDAY AFTERNOON AND WATER LEVELS CONTINUE
TO RECEDE...THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.

&&

NYC071-111-091254-
/O.CON.KOKX.FL.W.0023.000000T0000Z-110909T1254Z/
/GRDN6.2.ER.110908T1030Z.110908T2115Z.110909T1054Z.NO/
1049 PM EDT THU SEP 8 2011

THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER
* UNTIL FRIDAY MORNING
* AT 10PM THURSDAY THE STAGE WAS 16.8 FEET
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 16.0 FEET...FLOODING BEGINS TO EFFECT RESIDENTIAL STRUCTURES ALONG 
  SPRINGTOWN ROAD AND DUG ROAD IN NEW PALTZ. WATER LEVEL POSSIBLY UP TO 5 FEET 
  IN THE WORSTEAD MILL IN MONTGOMERY.  

$$
135 
WGUS81 KOKX 090513
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
113 AM EDT FRI SEP 9 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
WALLKILL RIVER AT GARDINER...

WHILE WATER LEVELS CONTINUE TO SLOWLY RECEDE...THE RIVER IS EXPECTED TO REMAIN 
ABOVE FLOOD STAGE UNTIL TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


&&

NYC071-111-091713-
/O.EXT.KOKX.FL.W.0023.000000T0000Z-110909T2254Z/
/GRDN6.2.ER.110908T1030Z.110908T2115Z.110909T1054Z.NO/
113 AM EDT FRI SEP 9 2011

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE WALLKILL RIVER AT GARDINER
* UNTIL THIS EVENING
* AT 01AM FRIDAY THE STAGE WAS 16.0 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING.
* AT 16.0 FEET...FLOODING BEGINS TO EFFECT RESIDENTIAL STRUCTURES ALONG 
  SPRINGTOWN ROAD AND DUG ROAD IN NEW PALTZ. WATER LEVEL POSSIBLY UP TO 5 FEET 
  IN THE WORSTEAD MILL IN MONTGOMERY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.8 FEET ON FEB 27 1979.  

$$
196 
WGUS81 KOKX 090917
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
517 AM EDT FRI SEP 9 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD WARNING FOR THE 
WALLKILL RIVER AT GARDINER...

WATER LEVELS CONTINUE TO RECEDE...BUT THE WALLKILL RIVER AT GARDINER STILL 
REMAINS ABOVE FLOOD STAGE. MINOR FLOODING WILL OCCUR THROUGH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO.


&&

NYC071-111-092117-
/O.EXT.KOKX.FL.W.0023.000000T0000Z-110910T0655Z/
/GRDN6.2.ER.110908T1030Z.110908T2115Z.110909T1855Z.NO/
517 AM EDT FRI SEP 9 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE WALLKILL RIVER AT GARDINER
* UNTIL LATE TONIGHT
* AT 05AM FRIDAY THE STAGE WAS 15.1 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 16.0 FEET...FLOODING BEGINS TO EFFECT RESIDENTIAL STRUCTURES ALONG 
  SPRINGTOWN ROAD AND DUG ROAD IN NEW PALTZ. WATER LEVEL POSSIBLY UP TO 5 FEET 
  IN THE WORSTEAD MILL IN MONTGOMERY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON MAR 5 1934.  

$$
751 
WGUS81 KOKX 092110
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT FRI SEP 9 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD
WARNING FOR THE WALLKILL RIVER AT GARDINER...

WATER LEVELS CONTINUE TO RECEDE...BUT THE WALLKILL RIVER AT GARDINER
STILL REMAINS ABOVE FLOOD STAGE. MINOR FLOODING WILL OCCUR THROUGH
LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

&&

NYC071-111-100013-
/O.CON.KOKX.FL.W.0023.000000T0000Z-110910T0013Z/
/GRDN6.2.ER.110908T1030Z.110908T2115Z.110909T2013Z.NO/
510 PM EDT FRI SEP 9 2011

THE FLOOD WARNING CONTINUES FOR THE WALLKILL RIVER AT GARDINER
* UNTIL THIS EVENING
* AT 04PM FRIDAY THE STAGE WAS 13.1 FEET
* MINOR FLOODING IS OCCURRING
* FLOOD STAGE IS 13.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS
AFTERNOON.
* AT 13.0 FEET...SPRINGTOWN ROAD, LIBERTYVILLE ROAD, AND ROUTE 299
NEAR NEW PALTZ BECOME INUNDATED. FLOODING BEGINS AT THE WORSTEAD
MILL IN MONTGOMERY.
* AT 13.0 FEET...BRIDGE STREET NEAR STATE ROUTE 17K IN MONTGOMERY
BECOMES INUNDATED.

$$
480 
WGUS81 KOKX 092220
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT FRI SEP 9 2011

...THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER IS
CANCELLED...

WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE LATE THIS AFTERNOON.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

NYC071-111-092250-
/O.CAN.KOKX.FL.W.0023.000000T0000Z-110910T0013Z/
/GRDN6.2.ER.110908T1030Z.110908T2115Z.110909T2020Z.NO/
620 PM EDT FRI SEP 9 2011

THE FLOOD WARNING IS CANCELLED FOR THE WALLKILL RIVER AT GARDINER
* AT 6 PM FRIDAY THE STAGE WAS 12.7 FEET
* FLOOD STAGE IS 13.0 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 5:02 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 8, 5:02 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
502 AM EDT THU SEP 8 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN SOUTH OF LONG ISLAND AND GRADUALLY
DISSIPATE TONIGHT WHILE LOW PRESSURE DISSIPATES OVER THE OHIO
VALLEY. KATIA WILL PASS WELL TO THE SOUTH AND EAST OVER THE
ATLANTIC TONIGHT INTO FRIDAY. A COLD FRONT MOVES THROUGH SATURDAY.
HIGH PRESSURE BUILDS FROM THE NORTH SATURDAY NIGHT INTO SUNDAY.
THE HIGH WILL PERSIST EARLY IN THE WEEK. A COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION SOMETIME MID WEEK...WITH HIGH PRESSURE
BUILDING IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK.

PLEASE REFER TO NATIONAL HURRICANE CENTER ADVISORIES AND
FORECASTS FOR FURTHER INFORMATION ON KATIA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY REMAINS JUST SOUTH OF LONG ISLAND TODAY. FORCING
WITH THE FRONT GRADUALLY WEAKENS LATE THIS MORNING INTO THIS
AFTERNOON. WILL HAVE LIKELY POPS THIS MORNING AND LOWER INTO THIS
AFTERNOON WITH THE WEAKENING FORCING. MARGINAL INSTABILITY AND
CAPE WILL BE AVAILABLE TODAY FOR THE THREAT OF ISOLATED
THUNDERSTORMS. WITH TROPICAL MOISTURE IN PLACE ANY SHOWERS AND
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. BAND OF
HEAVY RAIN CONTINUES JUST WEST OF THE AREA EARLY THIS
MORNING...AND DEPENDING ON THE INTERACTION WITH KATIA THE BAND MAY
STAY TO THE WEST. WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN WILL
CONTINUE THE FLOOD WATCH THROUGH TODAY.

INCREASING LONG PERIOD SWELL FROM DISTANT KATIA MOVING INTO THE
AREA WATERS WAS CREATING HIGH SURF ALONG THE ATLANTIC BEACHES
TODAY...SO A HIGH SURF ADVY REMAINS IN EFFECT ALONG WITH A HIGH
RISK OF RIP CURRENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE FRONTAL BOUNDARY GRADUALLY DISSIPATES TONIGHT ALONG WITH THE
FORCING AS SUBSIDENCE INCREASES AND HEIGHTS RISE SOMEWHAT OVER
THE AREA WITH THE APPROACH OF KATIA. FRIDAY A WEAK TROUGH
DEVELOPS AS KATIA MOVES WELL TO THE EAST AND ISENTROPIC LIFT WILL
BE INCREASING. WILL BRING MAINLY SLIGHT CHANCE POPS BACK INTO THE
AREA. MARGINAL INSTABILITY ONCE AGAIN SO POSSIBLE FOR A FEW
ISOLATED THUNDERSTORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE REGION WILL BE CAUGHT BETWEEN TWO SYSTEMS FOR THE START OF THE
WEEKEND AS THE REMNANTS OF LEE MOVE INTO THE OH VALLEY AND HURRICANE
KATIA PASSES WELL SOUTH AND EAST OF LONG ISLAND AND TOWARDS THE OPEN
ATLANTIC WATERS. AS LONG AS THAT UPPER LOW SITS IN THE OH VALLEY...
SEVERAL WEAK WAVES OF LOW PRES AND MID LEVEL SHORTWAVES WILL SPIN
OFF IT AND MOVE TOWARDS THE LOCAL AREA.

A WEAK COLD FRONT MOVES THROUGH THE REGION FRI NIGHT THROUGH SAT
MORNING...THEN BECOMES NEARLY STATIONARY SOUTH OF LONG ISLAND
THROUGH THE WEEKEND...AND THIS WILL BE THE FOCUSING MECHANISM FOR
SCT SHOWERS AND TSTMS ON SAT. ANY CONVECTION TAPERS OFF SAT EVENING
WITH LOSS OF DIURNAL HEATING. WITH HIGH PRES MOVING NORTH OF THE
REGION AND THEN OFFSHORE...ONSHORE FLOW DEVELOPS ON SUNDAY WITH
MARINE STRATUS... ALONG WITH FOG/DRIZZLE POSSIBLE. WITH HIGH PRES
OVER NORTHERN NEW ENGLAND AND WEAK LOW PRES PASSING THROUGH THE
MID-ATLANTIC...AN EASTERLY PRES GRADIENT DEVELOPS WITH WINDS
POSSIBLY GUSTING TO 25 MPH AT THE COAST.

LATE SUN...THE UPPER LOW OVER THE OH VALLEY BEGINS TO OPEN UP AS IT
BECOMES ENVELOPED WITHIN AN UPPER TROUGH MOVING INTO THE NORTHEAST.
WILL INCREASE POPS TO CHANCE SUNDAY NIGHT AS THAT SYSTEM EDGES
CLOSER.

SURFACE HIGH PRESSURE WILL SETTLE IN OVER THE REGION MON INTO TUES.
WENT AHEAD AND BEGIN DIMINISHING POPS DURING THIS TIME PERIOD AS THE
UPPER LEVEL LOW CONTINUES TO OPEN UP AND PUSHES OFF TO THE EAST. THE
VORT MAX REMAINS WELL TO THE SOUTH...SO THINKING ANY PRECIP WILL
STAY TO THE SOUTH OF THE CWA...ESP LATER MON. LIGHT WESTERLY WINDS
WILL PERSIST MON AND TUES AS THE HIGH SITS EAST OF THE CWA...HELPING
TO PUSH OFF ANY STRATUS THAT HAD FORMED OVER THE WEEKEND. THE CWA
WILL REMAIN ON THE RIGHT SIDE OF THE UPPER TROF UNTIL THE PASSAGE OF
AN UPPER LEVEL DISTURBANCE MID WEEK.

THE NEXT FEATURE OF CONCERN FOR THE WEEK IS A SURFACE LOW FORMING
OVER SOUTHERN CANADA THAT IS EXPECTED TO DRAG A COLD FRONT THROUGH
THE CWA SOMETIME MID WEEK. THE ECMWF AND GFS ARE STARTING TO COME
INTO BETTER ALIGNMENT WITH THE TIMING OF THE PASSAGE OF THE
FRONT...WITH THE GFS STILL SLIGHTLY FASTER THAN THE ECMWF. DECIDED
TO SIDE WITH THE ECMWF AS IT HAS BEEN BETTER WITH TIMING IN THE PAST
THAN THE GFS...SO PUSHING THE FRONT THROUGH BY WED EVENING.
INCREASED THE WINDS AHEAD OF THE FRONT AS THE PRESSURE GRADIENTS
TIGHTEN UP BETWEEN THE LOW AND THE HIGH. ALSO BACKED THE WINDS TO A
SOUTHWESTERLY FLOW...WHICH WILL HELP IN INJECTING SOME MOISTURE INTO
THE VICINITY AND IN CREATING SHOWERS AND POSSIBLY AN ISOLATED
TSTORM. POPS WERE INCREASED OVERNIGHT TUES TO SLIGHT CHC AND CHC BY
WED MORNING. AS THE TIMING OF THE FRONT BECOMES MORE DEFINED...CAN
ADJUST THE POPS ACCORDINGLY.

BOTH MODELS SHOW A STRONG HIGH BUILDING IN THE WAKE OF THE FRONT
THAT WILL USHER IN MUCH COOLER TEMPS THAN THE SEASONAL TEMPS
EXPECTED EARLIER IN THE WEEK AS THE WINDS PERSIST FROM THE
NORTHWEST.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
A WARM FRONT REMAINS JUST SOUTH OF THE TERMINALS TODAY.

MAINLY IFR TO MVFR CONDITIONS EXPECTED TODAY. LOW TO MODERATE
CONFIDENCE WITH THE SPECIFICS OF THE VSBY/CIG FORECAST...BUT
MODERATE TO HIGH CONFIDENCE OF SUB-VFR CONDITIONS PREVAILING.

THINKING IS THAT TERMINAL AREA IS STUCK IN A NE-ENE FLOW...AND
WITH INVERSION IN PLACE...WARM FRONT REMAINS JUST OFFSHORE AND
PREVENTS WINDS SHIFTING MORE E-SE. MODERATE CONFIDENCE IN WIND
FORECAST.

THUNDER EXPECTED TO REMAIN FAR ENOUGH WEST OF THE TERMINALS TO NOT
INCLUDE IN TAFS AT THIS TIME...BUT MAY NEED TO ADD AT LEAST A CB
ATTACHMENT/AND VCTS TO KEWR AND KTEB BY 11-12Z...AND THE REST OF
THE CITY TERMINALS BY 15Z.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
14-15Z.

KLGA FCSTER COMMENTS:MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
14-15Z.

KEWR FCSTER COMMENTS:MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
11Z.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS:MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
11-12Z.

KHPN FCSTER COMMENTS:MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
14-15Z.

KISP FCSTER COMMENTS:MAY NEED TO INCLUDE AT LEAST CB OR VCTS BY
15Z.

OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...

THU NIGHT...IFR TO MVFR PROBABLE...VFR POSSIBLE LATE.

FRI-SAT...VFR RETURNING ON FRI. POSSIBLE PERIODS OF SUB-VFR IN
SHRA/TSRA.

SAT NIGHT-MON...MAINLY VFR.

&&

.MARINE...
WIND GUSTS HAVE DIMINISHED BELOW 25 KT ON THE OCEAN WATERS. SEAS
REMAIN ROUGH...AND HAZARDOUS...AND CONTINUE TO BUILD TODAY INTO
FRIDAY AS LONG PERIOD SWELLS INCREASE FROM DISTANT KATIA. THE
SMALL CRAFT ADVISORY WILL REMAIN THROUGH FRIDAY WITH SMALL CRAFT
SEAS LIKELY CONTINUING INTO FRIDAY. REFER TO THE NATIONAL
HURRICANE CENTER FOR OFFICIAL FORECASTS ON KATIA.

KATIA MOVES INTO THE OPEN ATLANTIC WATERS FRI NIGHT THROUGH SAT
MORNING...AND SEAS WILL GRADUALLY SUBSIDE TO SUB-SCA CRITERIA SAT
MORNING. TRANQUIL CONDITIONS EXPECTED INTO SUN. HIGH PRES THEN MOVES
INTO NORTHERN NEW ENGLAND SUN AS LOW PRES PASSES WELL SOUTH OF THE
OCEAN WATERS. GUSTY EASTERLY FLOW DEVELOPS ON THE WATERS WITH WINDS
POSSIBLY GUSTING TO 25 KT. SEAS ON THE OCEAN ONCE AGAIN BUILD TO 4-6
FT.

SCT SHOWERS/TSTMS POSSIBLE SAT AS WEAK COLD FRONT WORKS ITS WAY
THROUGH THE REGION AND UPPER LEVEL ENERGY MOVES EAST FROM THE
REMNANTS OF LEE OVER THE OH VALLEY. WITH EASTERLY FLOW ON SUN...
MARINE STRATUS LOOKS TO DEVELOP...POSSIBLY WITH FOG/SPRINKLES.

EXPECT SUB-SCA CONDITIONS LATER MON THROUGH EARLY TUES. AS THE WINDS
BEGIN TO PICK UP AHEAD OF THE APPROACHING COLD FRONT...MAY SEE SOME
GUSTS UP TO 25 MPH...PROMPTING SCA CONDITIONS. IN ADDITION...MAY SEE
A THUNDERSTORM OR TWO TUES OVERNIGHT INTO WED. CONDITIONS WILL BEGIN
TO CALM ONCE AGAIN IN THE WAKE OF THE FRONT BY THURS.

&&

.HYDROLOGY...
HEAVY RAIN OF 1 TO 2 INCHES FELL ACROSS NORTHEASTERN NEW JERSEY AND
INTO THE LOWER HUDSON VALLEY EARLY THIS MORNING...AND AN ADDITIONAL
ONE HALF TO ONE INCH IS POSSIBLE TODAY. UP TO A QUARTER INCH IS
POSSIBLE ACROSS NEW YORK CITY...LONG ISLAND...AND SOUTHERN
CONNECTICUT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS THE AREA
TODAY. FLOODING WAS OCCURRING ACROSS NORTHEASTERN NEW JERSEY AND THE
LOWER HUDSON VALLEY THIS MORNING. WILL CONTINUE THE FLOOD WATCH
THROUGH THIS AFTERNOON.

RAINFALL TONIGHT AND FRIDAY IS EXPECTED TO BE A COUPLE OF TENTHS OF
AN INCH.

WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED FRI NIGHT THROUGH WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING WILL BE POSSIBLE SUNDAY AND MONDAY DUE TO A
PERSISTENT ENE FLOW AND FULL MOON LATE SUNDAY NIGHT.

&&

.CLIMATE...
SO FAR...54.71 INCHES OF RAIN OR WATER EQUIVALENT HAS FALLEN AT
CENTRAL PARK FROM JANUARY 1 THROUGH SEPTEMBER 7 OF THIS YEAR. THIS
IS 20.54 INCHES ABOVE NORMAL. JUST 3.29 INCHES OF RAIN OR WATER
EQUIVALENT IS NEEDED FOR 2011 TO TIE 1913 AS THE TENTH WETTEST YEAR
RECORDED AT CENTRAL PARK AT 58.00 INCHES SINCE 1869.

A LIST OF THE TOP TEN WETTEST YEARS AT CENTRAL PARK CAN BE FOUND ON
OUR WEBSITE AT

HTTP:/WWW.ERH.NOAA.GOV/OKX/CLIMATE/RECORDS/WETDRYYEARSMONTHS.HTML

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>070.
     HIGH SURF ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NYZ075-080-
     081-178-179.
NJ...FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.

&&

AVIATION...JC
Hazardous weather outlook, Sep 8, 3:47 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EDT THU SEP 8 2011

CTZ006>012-NYZ071>074-078-079-176-177-091000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
347 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-006-103>108-NYZ067>070-091000-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
347 AM EDT THU SEP 8 2011

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-091000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
347 AM EDT THU SEP 8 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH AT LEAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH SURF WILL LIKELY REMAIN INTO FRIDAY NIGHT ALONG WITH THE
HIGH RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-091000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 AM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 10:39 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more51 min
Sep 7, 11:14 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Queens and 3 more2 hr
Sep 7, 11:19 PM EDTAreal Flood AdvisoryOKXSuffolk86 min
Sep 8, 1:18 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester87 min
Sep 8, 1:40 AM EDTAreal Flood WarningOKXOrange, Rockland, Westchester9 hr
Sep 8, 6:03 AM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond3 hr
Sep 8, 7:50 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Sep 8, 10:31 AM EDTAreal Flood WarningOKXOrange, Rockland, Westchester21 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.